MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation failure occurred.The mildly calcified target lesion was 100% occluded and located in the distal superficial femoral artery (sfa) / popliteal artery.Atherectomy and balloon angioplasty with a 5.0mm balloon was performed.A non-boston scientific (bsc) stent was implanted.The stent was double layered over a previously placed non-bsc stent, and the new stent had folded onto itself during its deployment.A 7.0mmx40mmx135cm (4f) sterling balloon catheter was advanced to post dilate the stent.The sterling was passed over the wire and inflated once to approximately 10 atmospheres, in a normal looking portion of the stent; however, the balloon failed to deflate.The physician tried several methods and devices and could not deflate the device.Finally, the physician was able to rupture the balloon using a non-bsc re-entry device.The device was removed intact.The procedure was successfully completed.There were no patient complications.It was further reported the stent remained patent and was asymptomatic one week post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling balloon catheter stuck inside a merit 6f sheath.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen is separated 159cm from the tip and the inflation lumen is separated 165.7cm from the tip.The hub and proximal section of the shaft are missing.There are multiple buckling, kinks, and stretched sections along the shaft.Microscopic examination revealed that the tip is damaged.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis found damage to the device that could have contributed to the reported event.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16122513
Report Number2124215-2022-53893
Device Sequence Number15575798
Product Code DQY
UDI-Device Identifier08714729124078
UDI-Public08714729124078
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030204976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown